Vol. 13, No. 2, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 267–539
Issue 1, 1–266

Volume 16, 10 issues

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
$G$-valued local deformation rings and global lifts

Rebecca Bellovin and Toby Gee

Vol. 13 (2019), No. 2, 333–378

We study G-valued Galois deformation rings with prescribed properties, where G is an arbitrary (not necessarily connected) reductive group over an extension of l for some prime l. In particular, for the Galois groups of p-adic local fields (with p possibly equal to l) we prove that these rings are generically regular, compute their dimensions, and show that functorial operations on Galois representations give rise to well-defined maps between the sets of irreducible components of the corresponding deformation rings. We use these local results to prove lower bounds on the dimension of global deformation rings with prescribed local properties. Applying our results to unitary groups, we improve results in the literature on the existence of lifts of mod l Galois representations, and on the weight part of Serre’s conjecture.

Galois deformations
Mathematical Subject Classification 2010
Primary: 11F80
Secondary: 11F85
Received: 6 October 2017
Revised: 8 November 2018
Accepted: 24 December 2018
Published: 2 March 2019
Rebecca Bellovin
Department of Mathematics
Imperial College London
United Kingdom
Toby Gee
Department of Mathematics
Imperial College London
United Kingdom